Alert archive / Kentucky / Flash Flood Warnings in 2001
Flash Flood Warning 15, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jul 29, 2001, 11:15 AM EDT for Bath County, Montgomery County, Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 29, 2001, 11:15 AM EDT (15:15 UTC)
- Expired
- Jul 29, 2001, 3:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bath County, KY, Montgomery County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 728 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 291523
FFWJKL
KYC011-173-291900-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1115 AM EDT SUN JUL 29 2001
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MONTGOMERY COUNTY
BATH COUNTY
* UNTIL 300 PM EDT
* AT 1115 AM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF
STRONG THUNDERSTORMS WITH VERY HEAVY RAIN MOVING INTO NORTHERN BATH
AND MONTGOMERY COUNTIES. THESE COUNTIES HAVE HAD 2 TO 3 INCHES OF
RAIN IN THE LAST 24 HOURS...AND THE GROUND IS SATURATED. ADDITIONAL
RAINS OF 1 TO 2 INCHES FROM THE CURRENT LINE OF STORMS WILL RESULT
IN SERIOUS RUNOFF PROBLEMS.
EXCESSIVE RUNOFF FROM THIS LINE OF STORMS WILL CAUSE FLASH FLOODING
OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS
COULD ALSO TRIGGER ROCK AND MUDSLIDES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
JACKSON KY.
LAT...LON 3812 8408 3795 8399 3793 8379 3801 8372
3807 8351 3832 8380
$$
SCHAUBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 4:25 AM EDT, 6 hours 50 minutes earlier.
Area forecast discussion, Jul 29, 4:25 AM EDT, 6 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 425 AM EDT SUN JUL 29 2001 07Z SFC ANALYSIS SHOWS A WARM FRONT HUNG UP OVER EAST KENTUCKY WITH A WIDESPREAD AREA OF 70 PLUS DEWPOINTS THROUGH THE OHIO VALLEY. ON SATELLITE...LOW AND MID LEVEL CLOUDS DOMINATE THE AREA WITH THE COLDEST CLOUD TOPS ASSOCIATED WITH THE CONVECTION OVER SOUTHERN ILLINOIS AND INDIANA. THE JKL 88D RADAR SHOWS THE LATEST CLUSTER OF SHOWERS AND EMBEDDED THUNDERSTORMS WINDING DOWN OVER OUR SOUTHEAST COUNTIES. ADDITIONAL...MORE SCATTERED...THUNDERSTORMS ARE FOUND TO THE WEST WELL AHEAD OF THE MASSIVE AREA ALONG THE OHIO RIVER IN WESTERN KENTUCKY. FLASH FLOOD GUIDANCE HAS JUST ABOUT BOTTOMED OUT WITH MOST OF THE AREA RECEIVING BETWEEN ONE AND THREE INCHES OF RAIN DURING THE PAST 12 TO 18 HOURS. FLASH FLOOD PROBLEMS WHERE REPORTED IN FLOYD...ESTILL AND POWELL COUNTIES. ADDITION...NUISANCE FLOODING WERE REPORTED IN MANY OTHER COUNTIES DURING THE EVENING. THE MODELS ARE IN GENERAL AGREEMENT AMPLIFYING THE PATTERN FROM THE CURRENT NEAR ZONAL FLOW OVER KENTUCKY TO A MORE MERIDIONAL ONE AS A MONSTER RIDGE BUILDS OVER THE MIDWEST. THIS IN TURN WILL AMPLIFY AN EASTERN TROUGH. AS THIS CHANGE TAKES PLACE...A SERIES OF SHORTWAVES WILL DROP THROUGH NORTHEAST KENTUCKY...THE STRONGEST ONES EXPECTED AROUND 12Z AND AGAIN AT 18Z. THE AIR MASS IN PLACE REMAINS VERY WET WITH PWS OVER 2 INCHES THROUGH 18Z. THIS COMBINED WITH A STRONG LOW LEVEL JET...PLENTY OF UPPER LEVEL DIVERGENCE AND THE EXISTING FRONTAL BOUNDARY WILL MAINTAIN OUR THREAT OF HEAVY RAIN. GIVEN THE RAINFALL WE HAVE HAD AND THE PROBLEMS THIS CAUSED WILL CONTINUE THE FLASH FLOOD WATCH THROUGH THE AFTERNOON. FOLLOWING THE TROUGH AXIS TONIGHT...THE SKY WILL GRADUALLY CLEAR ALLOWING FOR SOME FOG TOWARD MORNING. THEN A PROLONGED DRY AND INCREASINGLY WARM SPELL TAKES HOLD AS RIDGING BUILDS THROUGH WEDNESDAY AT THE SFC AND ALOFT. THIS WILL BREAK DOWN TOWARD THE END OF THE WEEK TO RETURN A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE FORECAST. MOS TEMPERATURES AGAIN LOOK REASONABLE AND WILL NOT STRAY FAR. WORK ZONES AVAILABLE IN THE AFOS PRODUCT SDFOZFJKL. THANWKS FOR THE COORDINATION CALL LMK. .JKL...FLASH FLOOD WATCH TODAY FOR ALL OF FORECAST AREA. GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 9:02 AM EDT | Flash Flood Warning | JKL | McCreary, Pulaski, Wayne | 4 hr |
| Jul 29, 9:40 AM EDT | Flash Flood Warning | JKL | Estill, Lee, Powell, Wolfe | 4 hr |
Nearby
Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.